Despite advances in the procedure and posttransplantation immunosuppressive therapy, more than half of allogeneic hematopoietic stem cell transplant (HSCT) recipients develop graft-versus-host disease (GVHD), which remains a major cause of morbidity and mortality.
The onset of a morbilliform eruption in the posttransplant period presents a diagnostic dilemma. Not only is the morphology nonspecific, but there are also no definitive diagnostic tests that differentiate one etiology from another. In addition, histopathology may be nonspecific.
A variety of common dermatoses are known to have
drug-induced variants. This article discusses the clinical
presentation, time frames, reported culprit medications,
pathophysiology and management of drug-induced
lupus, cutaneous vasculitis, pemphigus, pemphigoid,
linear IgA bullous dermatosis, Sweet’s syndrome, erythema
nodosum, pyoderma gangrenosum, pseudolymphoma,
lichen planus, and psoriasis.